MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 7; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 7; CEMENTLESS HIP STEM
Model Number 01.12.027
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 february 2021: lot 170876: (b)(4) items manufactured and released on 12-jul-2017.Expiration date: 2022-07-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by medacta r&d hip project manager: looking at the image attached to the complaint is visible that the ha coating as been absorbed by the patient bone as expected.Indeed the surgery was 4 hours long to remove the stem to the bone, meaning that it was very well osterointegrated.A scratch is visible on the stem tip probably caused during the revision surgery.It is not possible to determine the root cause of the radiolucency lines caused of this complaint.Clinical evaluation performed by medacta medical affairs director: hip revision surgery performed 2 years and 7 months after cementless total hip arthroplasty in a young man ((b)(6) year old).Radiographic image shows the presence of minimal radiolucent lines in gruen zone 1, no pain was reported.In some cases, minimal radiolucencies are seen after cementless total hip arthroplasty but this finding alone may not be related to implant loosening.It is a surgeon choice to remove the implant.During revision surgery, the stem was difficult to remove suggesting that some sort of fixation occurred.The reason of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed due to subclinical stem mobilization 2 years and 7 months after the primary surgery.Minimal radiolucent lines were visible on the x-ray.The stem and the cup were revised.There was no problem with the cup, it was revised because the surgeon didn't like the x-ray with the screws which were fixing the cup.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 7
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11419746
Report Number3005180920-2021-00174
Device Sequence Number2776221
Product Code JDI
UDI-Device Identifier07630030802089
UDI-Public07630030802089
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model Number01.12.027
Device Catalogue Number01.12.027
Device Lot Number170876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR